MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal stent graft extension.This procedure is outside the indications of use due to concomitant use with products outside the ifu (previously placed bare metal stents in the external iliac arteries on unknown date).Approximately seven (7) months post initial procedure a computed tomography (ct) scan identified a possible type iiia endoleak.The physician completed a successful reintervention and implanted a vela stent graft extension and two (2) non-endologix excluder devices.The endoleak was resolved and the patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak event/incident was refuted.There is no evidence of device malfunction.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest there is no evidence of device malfunction.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being stable post the re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem updated.G1,2: contact office- name has been updated.G4: awareness date.H6: device code: remove code 2919.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal stent graft extension.This procedure is outside the indications of use due to concomitant use with products outside the ifu (previously placed bare metal stents in the external iliac arteries on unknown date).Approximately seven (7) months post initial procedure a computed tomography (ct) scan identified a possible type iiia endoleak.The physician completed a successful reintervention and implanted a vela stent graft extension and two (2) non-endologix excluder devices.The endoleak was resolved and the patient is doing well.Additional information: clinical assessment determined that the type iiia endoleak event/incident was refuted.There is no evidence of device malfunction.The final patient status was reported being stable post the re-intervention.A complaint is not warranted since there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of the device.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11084643
Report Number2031527-2020-00382
Device Sequence Number11438503
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)210412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Model NumberBEA22-70/I16-30
Device Lot Number2240347008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL STENT GRAFT, LOT 2265123015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR